Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 10, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 13, 2008, 3:30 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 14, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 3:30 PM CST (21:30 UTC)
- In effect from
- Dec 14, 2008, 6:00 AM CST
- Expired
- Dec 14, 2008, 5:49 PM CST
- In force
- 12 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 132130 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EST SAT DEC 13 2008 ..WIND ADVISORY FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA ON SUNDAY... .A HIGH PRESSURE SYSTEM ALONG THE EAST COAST AND A STRONG COLD FRONT OVER THE CENTRAL UNITED STATES WILL COMBINE TO PRODUCE A STRONG SOUTHERLY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA ON SUNDAY...WITH OCCASIONAL WIND GUSTS AROUND 40 MPH. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140530- /O.NEW.KLMK.WI.Y.0010.081214T1200Z-081215T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 430 PM EST SAT DEC 13 2008 /330 PM CST SAT DEC 13 2008/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 7 PM EST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM EST /6 AM CST/ TO 7 PM EST /6 PM CST/ SUNDAY. A TIGHTENING SURFACE PRESSURE GRADIENT ON SUNDAY WILL CAUSE STRONG SURFACE WINDS FROM THE SOUTH. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED...ESPECIALLY IN THE AFTERNOON. GUSTY WINDS MAY ALSO CONTINUE SUNDAY NIGHT AHEAD OF A STRONG COLD FRONT. THESE WINDS COULD BRING DOWN SOME TREE LIMBS AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EAST TO WEST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ TWF
4 follow-up statements
000 WWUS73 KLMK 140949 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 449 AM EST SUN DEC 14 2008 ..WIND ADVISORY FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA ON SUNDAY... .A HIGH PRESSURE SYSTEM ALONG THE EAST COAST AND A STRONG COLD FRONT OVER THE CENTRAL UNITED STATES WILL COMBINE TO PRODUCE A STRONG SOUTHERLY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA TODAY THROUGH THIS EVENING...WITH OCCASIONAL WIND GUSTS TO 40 TO 45 MPH. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141800- /O.EXT.KLMK.WI.Y.0010.081214T1200Z-081215T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 449 AM EST SUN DEC 14 2008 /349 AM CST SUN DEC 14 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT. A TIGHTENING SURFACE PRESSURE GRADIENT WILL CAUSE STRONG SURFACE WINDS FROM THE SOUTH. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH ARE EXPECTED...ESPECIALLY IN THE AFTERNOON. GUSTY WINDS WILL ALSO CONTINUE THIS EVENING AHEAD OF A STRONG COLD FRONT. THESE WINDS COULD BRING DOWN SOME TREE LIMBS AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EAST TO WEST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ MBS
000 WWUS73 KLMK 141609 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1109 AM EST SUN DEC 14 2008 ...GUSTY WINDS THROUGH THIS EVENING FOR THE ENTIRE AREA... .A HIGH PRESSURE SYSTEM ALONG THE EAST COAST AND A STRONG COLD FRONT OVER THE CENTRAL PLAINS WILL COMBINE TO PRODUCE STRONG SOUTHERLY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA TODAY THROUGH THIS EVENING...WITH OCCASIONAL WIND GUSTS TO 40 TO 45 MPH. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142200- /O.CON.KLMK.WI.Y.0010.000000T0000Z-081215T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1109 AM EST SUN DEC 14 2008 /1009 AM CST SUN DEC 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... A TIGHTENING SURFACE PRESSURE GRADIENT WILL CAUSE STRONG SURFACE WINDS FROM THE SOUTH. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH ARE EXPECTED...ESPECIALLY IN THE AFTERNOON. GUSTY WINDS WILL ALSO CONTINUE THIS EVENING AHEAD OF AN APPROACHING STRONG COLD FRONT. THESE WINDS COULD BRING DOWN SOME TREE LIMBS AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON EAST TO WEST ORIENTED HIGHWAYS. USE EXTRA CAUTION WHILE DRIVING. $$ MBS/AL
000 WWUS73 KLMK 142029 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EST SUN DEC 14 2008 ...GUSTY WINDS CONTINUING THIS EVENING FOR THE ENTIRE AREA... . HIGH PRESSURE ALONG THE EAST COAST COMBINED WITH A STRONG COLD FRONT OVER THE CENTRAL PLAINS WILL PRODUCE STRONG SOUTHERLY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA THROUGH THIS EVENING. OCCASIONAL WIND GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150500- /O.CON.KLMK.WI.Y.0010.000000T0000Z-081215T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 329 PM EST SUN DEC 14 2008 /229 PM CST SUN DEC 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... THESE WINDS COULD BRING DOWN SOME TREE LIMBS AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ON EAST TO WEST ORIENTED HIGHWAYS. USE EXTRA CAUTION WHILE DRIVING. $$ JA
000 WWUS73 KLMK 142349 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 649 PM EST SUN DEC 14 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150100- /O.CAN.KLMK.WI.Y.0010.000000T0000Z-081215T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 649 PM EST SUN DEC 14 2008 /549 PM CST SUN DEC 14 2008/ ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED ACROSS THE FORECAST AREA. THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. BREEZY SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL STILL CONTINUE OVERNIGHT. $$ JSD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 13, 2:00 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 13, 2:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EST SAT DEC 13 2008 .UPDATE (FOR 00Z TAFS)... UPDATE TO AVIATION SECTION ONLY. && .SHORT TERM UPDATE (TONIGHT THROUGH SUNDAY NIGHT)... SYNOPSIS... FCST OVER THE NEXT 7 DAYS WILL BE ACTIVE...STARTING ON SUNDAY WHEN WIND WILL BE A SIGNIFICANT CONCERN. THE LONG TERM DISCUSSION BELOW ADDRESSES PRECIP ISSUES STARTING ON MONDAY. WIND... SFC PRESSURE GRADIENT WILL TIGHTEN TONIGHT AND ESPECIALLY SUNDAY BETWEEN HIGH PRESSURE OVER EASTERN U.S. AND A STRONG COLD FRONT OVER THE CENTRAL U.S. THIS WILL CAUSE WINDS TO GRADUALLY INCREASE OVERNIGHT. ON SUNDAY WINDS SHOULD INCREASE SUBSTANTIALLY. NAM/GFS WIND PROGS AT 925 MB (ABOUT 2000-3000 FT) SHOW 50-60 KT SOUTHERLY FLOW. MAIN QUESTION IS WHETHER THESE WINDS WILL BE ABLE TO FULLY MIX DOWN TO SURFACE. MODEL SOUNDINGS SUGGEST A LOW-LEVEL INVERSION WHICH MIXES OUT SOMEWHAT IN AFTERNOON IN THE BOUNDARY LAYER BUT STILL LEAVES A RESIDUAL INVERSION NEAR TOP OF BOUNDARY LAYER. IN OTHER WORDS...LOW-LEVEL LAPSE RATES WILL NOT BE DRY ADIABATIC WHICH WOULD FACILITATE STRONGER WINDS MIXING DOWN. IN ADDITION...CLOUDS SHOULD DEVELOP NEAR/WITHIN THE INVERSION WHICH COULD TEMPER DIURNAL MIXING. THEREFORE THIS WILL NOT BE AN EVENT SIMILAR TO THE REMNANTS OF IKE IN SEPTEMBER. HOWEVER...SFC OBS THIS AFTERNOON OVER THE PLAINS...AND PROGGED WINDS BELOW THE INVERSION STILL SUGGEST THAT WIND GUSTS OF 40-45 MPH ARE QUITE POSSIBLE SUNDAY...WITH SUSTAINED WINDS AROUND 20 MPH. THIS STILL COULD CAUSE A FEW PROBLEMS. AS A RESULT...WILL ISSUE A WIND ADVISORY FOR ENTIRE FCST AREA FROM 12Z SUNDAY TO 00Z MONDAY. PROTECTED VALLEYS OVER SOUTHEAST PART OF FCST AREA WILL HAVE LIGHTER WINDS FOR AWHILE SUNDAY MORNING BUT ALSO SHOULD INCREASE QUICKLY BY AFTERNOON. CLOUDS... SATELLITE IMAGERY SHOWS ABUNDANT MID AND HIGH CLOUDS OVER MID MS VALLEY AND PARTS OF OHIO VALLEY IN ISENTROPIC LIFT ZONE ALOFT AHEAD OF WELL-DEFINED SHORTWAVE IN WATER VAPOR IMAGERY. THESE CLOUDS WILL CAUSE CLOUDS TO REMAIN OR INCREASE OVER FCST AREA THIS EVENING. AFTER SHORTWAVE PASSES...COULD SEE SOME BRIEF CLEARING LATE TONIGHT OR SUNDAY MORNING...BUT LOWER-LEVEL MOISTURE WILL THEN BEGIN TO INCREASE ALLOWING CLOUDS TO RETURN QUICKLY ON SUNDAY. PRECIP... MODEST MOISTURE RETURN ON SUNDAY COULD LEAD TO WIDELY SCATTERED SHOWERS DURING THE AFTERNOON AND EVENING OVER THE REGION...MAINLY N AND W SECTIONS OF FCST AREA. AS THE COLD FRONT APPROACHES SUNDAY NIGHT...SHOWERS WILL BECOME MORE NUMEROUS TO OUR N AND W...AND SHOULD REACH SRN IND LATE SUNDAY NIGHT. OVER CENTRAL KY...LOOKS LIKE ONLY SCATTERED SHOWERS WILL OCCUR SUNDAY NIGHT GIVEN LIMITED FORCING...WAITING TIL MONDAY FOR BETTER PRECIP COVERAGE. TEMPS...WITH INCREASING SFC WINDS TONIGHT...LOWS WILL BE WARMER THAN THIS MORNING...THEN WILL BE MILD AND IN THE 50S FOR HIGHS ON SUNDAY. FRONTAL TIMING AFFECTS LOW TEMPS MONDAY MORNING. TEMPS SHOULD REMAIN NEARLY STEADY OR EVEN RISE A BIT SUNDAY NIGHT. RIGHT NOW...MINS MONDAY MORNING BASED ON THE FRONT BEING ABOUT TO ENTER S-CNTRL IND (GFS IS A LITTLE FASTER THAN THIS)...THEN PLUNGING SOUTHEAST DURING THE DAY MONDAY. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... THE EXTENDED FORECAST IS A VERY ACTIVE AND CHALLENGING ONE. THE EURO HAS THE COLDEST TEMPS...WITH GFS THE WARMEST...AND THE NAM FALLING IN BETWEEN. THIS WILL HIGHLY ALTER PRECIP TYPE. WHAT THE MODELS DO AGREE ON ARE SEVERAL CHANCES AT PRECIP...BUT ANY TIMING CHANGE IN THE MODELS WILL ALTER THE TIMING OF THE PRECIP. SO NEARLY EVERY PERIOD WILL CONTAIN PRECIP IN THE GRIDS...THOUGH IN ACTUALITY THIS WILL NOT BE THE CASE. SPENT MOST TIME ON THE MON-TUES SYSTEM. MONDAY-WEDNESDAY... ...ICY CONDITIONS EXPECTED MONDAY NIGHT-TUESDAY... UNLESS THE MODELS MAKE A HUGE CHANGE...THERE WILL LIKELY BE A WINTER WEATHER ADVISORY SITUATION ACROSS OUR NWRN FCST AREA (CWA) MONDAY NIGHT INTO TUESDAY MORNING. BY MONDAY MORNING...EURO AND GFS HAVE SYNOPTIC COLD FRONT EXTENDING NE TO SW ACROSS OUR CWA. MOST OF THE PRECIP IS ALONG AND AHEAD OF THE FRONT AND WILL BE IN THE FORM OF RAIN. HOWEVER SOME QPF EXTENDS BEHIND THE FRONT WHERE TEMPS WILL BE FALLING ALL DAY ON MONDAY. SO MONDAY MORNING LOWS WILL LIKELY BE MONDAY HIGHS. MODEL SOUNDINGS SUGGEST THAT LOW-LEVEL TEMPS/ THICKNESSES WILL DROP ENOUGH TO CREATE A RAIN/FZ RAIN MIX ACROSS OUR NW MONDAY AFTN-EVE. BY 00Z TUESDAY...THERE SHOULD BE QUITE THE TEMP GRADIENT ACROSS THE CWA... WITH RAIN STILL LIKELY ACROSS THE SERN HALF...AND A SNOW/FREEZING RAIN MIX ACROSS THE NWRN HALF OF THE CWA WHERE THERE WILL BE HAZARDOUS CONDITIONS. IT IS DIFFICULT TO SAY AT THIS TIME IF MORE SNOW THAN FREEZING RAIN WILL OCCUR...BUT DEFINITELY ADVISORY-TYPE CONDITIONS CAN BE EXPECTED. THE ONLY QUESTION MARK IS THAT THE GFS GIVES OUR NWRN A LULL IN THE PRECIP... AND IT WOULD JUST BE LIGHT PRECIP IF ANYTHING IF IT VERIFIES. THIS LIGHT PRECIP WOULD BE OVERRUNNING PRECIP FROM AN INVERTED TROUGH PUSHING UP FROM THE SW. THE EURO AND NAM KEEP THE HEAVIER POST- FRONTAL PRECIP AROUND LONGER AND IF THEY VERIFY THEN WE ARE IN FOR A TREACHEROUS TUESDAY MORNING COMMUTE. OTHERWISE...THE INVERTED TROUGH WILL EVENTUALLY PUSH PRECIP INTO OUR CWA BY TUESDAY AFTERNOON AND PUSHES ANOTHER FRONT THROUGH ON WEDNESDAY. ALTHOUGH SOME LEFTOVER FREEZING RAIN WILL BE POSSIBLE ACROSS THE NORTH ON TUESDAY...TEMPERATURES WILL BE WARMING THROUGH WEDNESDAY...SO ALL PRECIP SHOULD EVENTUALLY SWITCH OVER TO RAIN TUESDAY EVENING. HAVE STEADY TO WARMING TEMPS THROUGH WEDNESDAY. ONCE THE FRONT PUSHES THROUGH...WE MAY SEE A RA/SN MIX ON THE BACK SIDE BEFORE PRECIP ENDS FOR A NICE BREAK...OF 18 HOURS MAYBE. THURSDAY-SATURDAY... BY THURSDAY...A STRONG LOW PRESSURE FORMS OVER THE CENTRAL PLAINS...WITH WARM FRONTAL PRECIP PUSHING NORTHWARD ACROSS OUR CWA. WE SHOULD WARM UP DRAMATICALLY INTO THE 40S AND 50S. EVEN THE GFS HAS SFC TEMPS (AND DEWPOINTS) IN THE LOW 60S BY THRS EVE. THIS MODEL ALSO INDICATES SFC NEGATIVE LIS AHEAD OF THE SYNOPTIC COLD FRONT THAT WILL PUSH THROUGH ON FRIDAY SOMETIME...WHICH SHOULD ALSO BE A MILD DAY AT LEAST TO BEGIN WITH. HAVE INSERTED SLIGHT CHC STORMS THRS NIGHT. GIVEN THE DYNAMICS INVOLVED AND A 70-KT LOW-LEVEL JET WITH SFC INSTABILITY...THIS SYSTEM COULD RAISE EYEBROWS FOR THE OUTSIDE CHANCE OF A POSSIBLE SEVERE SQUALL LINE LATE IN THE WEEK... IF MODEL FCSTS VERIFY. .AVIATION (00Z TAFS)... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD WITH WINDY CONDITIONS BECOMING THE MAIN CONCERN BY EARLY MONDAY MORNING. AN APPROACHING COLD FRONT FROM THE NORTHWEST AND BUILDING HIGH PRESSURE TO THE SOUTHEAST WILL INCREASE PRESSURE GRADIENTS AND THEREFORE GENERATE STRONG AND GUSTY WINDS DURING THE DAY SUNDAY. FORECAST SOUNDINGS CURRENTLY SHOWING TAF SITE MIXING DOWN WINDS OF AROUND 20 TO 25 KTS WITH GUSTS AROUND 40 KTS. ALSO...SOUNDING AND MODEL DATA SHOW A STRONG LOW LEVEL JET AROUND 925 MB TO 850 MB. JUDGING BY SOUNDING DATA...WINDS AROUND 2 TO 3 KFT WILL BE AROUND 50 TO 60 KTS. THEREFORE...WENT AHEAD AND ADDED SOME LLWS TO THE TAFS FOR THE MORNING HOURS UNTIL STRONGER SURFACE WINDS INCREASE DURING THE AFTERNOON AND LLWS CRITERIA IS NO LONGER MET. STRONG WINDS WILL LAST THROUGH THE TAF PERIOD. ALONG WITH THESE WINDS...A FEW SHOWERS WILL BE POSSIBLE BY AFTERNOON...MAINLY AT SDF AND LEX AND HAVE VCSH AT THOSE LOCATIONS. WINDS WILL DIMINISH AFTER THE TAF PERIOD LATE MONDAY NIGHT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...WIND ADVISORY FOR CENTRAL KENTUCKY FOR SUNDAY 7 AM TO 7PM EST. IN...WIND ADVISORY FOR SOUTH CENTRAL INDIANA FOR SUNDAY 7 AM TO 7 PM EST. SHORT TERM...TWF LONG TERM....ADL AVIATION.....LS
Hazardous weather outlook, Dec 13, 3:00 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EST SAT DEC 13 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EST (300 PM CST) SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY IS IN EFFECT FROM 7 AM TO 7 PM EST ON SUNDAY FOR ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. WINDS WILL BE FROM THE SOUTH AT 15 TO 30 MPH WITH GUSTS AROUND 40 MPH. WINDS THIS STRONG CAN BRING DOWN TREE LIMBS AND CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR EAST-WEST ROADS. HIGH PROFILE VEHICLES WILL BE MOST PRONE TO DIFFICULT DRIVING CONDITIONS. A STORM SYSTEM WILL BRING A STRONG COLD FRONT THROUGH THE REGION ON MONDAY WITH ENOUGH COLD AIR FOR A MIX OF WINTRY PRECIPITATION... ESPECIALLY MONDAY NIGHT AND TUESDAY MORNING ACROSS SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL...WEST-CENTRAL...AND PARTS OF EAST-CENTRAL KENTUCKY. FREEZING RAIN...SLEET OR SNOW MONDAY NIGHT AND EARLY TUESDAY WILL CHANGE TO FREEZING RAIN ON TUESDAY AND THEN TO ALL RAIN TUESDAY AFTERNOON AS SURFACE TEMPERATURES RISE ABOVE THE FREEZING MARK. ICE WILL LIKELY FORM ON ROADWAYS MONDAY NIGHT INTO TUESDAY AND WILL MAKE THE TUESDAY MORNING COMMUTE VERY HAZARDOUS IN THESE AREAS. AT THIS TIME...SNOW AND ICE ACCUMULATIONS ARE LIKELY OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY MONDAY NIGHT AND EARLY TUESDAY BUT AMOUNTS ARE STILL IN QUESTION. ANOTHER STRONG SYSTEM WILL DEVELOP ACROSS THE PLAINS AND MOVE TOWARD THE REGION THURSDAY NIGHT THROUGH FRIDAY. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE COLD FRONT THURSDAY NIGHT...WHERE GUSTY WINDS AND HEAVY RAIN WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED MONDAY NIGHT AND EARLY TUESDAY TO REPORT WINTRY PRECIPITATION. TF/AL
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.